It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-01-2012, 05:02 PM   #1
Newbie
(female)
 
Join Date: Apr 2012
Location: 97220
Posts: 3
drowning75 HB User
Unhappy When will this end? Opiate withdrawl

So I was using Morphine for about 3 years and quit cold turkey in mid January of this year. After about a month I relapsed due to extreme depression. I was constantly depressed. During my relapse I only took pills for a few days but I must say that after those few days it felt like I was starting the whole detox over again and that hurt bad. So I was clean for a few weeks and then I got my period which was extreme and so I took one pill. Yes, only one pill. Now it has been about 3 weeks since that one pill but I am still experiencing full blown withdrawl symptoms which include-stomach and headaches, diarhea every day,sneezing and runny nose, extreme fatigue where I can get NOTHING done.

I am so frustrated and I am in awe that only taking one pill could start my withdrawl symptoms back up to this level. What is the deal? I am an artist and work from home but I have not been able to work on a regular basis. My poor husband has had to keep it all together for us in all ways. Thanks god for him. I feel so guilty and I am so sick of being ill and being a burden. I also have extreme PAWS.

I am curious if anyone has had a similar experience. How can one pill bring back those symptoms after weeks of being clean and months before that with just the few days of previous relapse??? I hope anyone considering a relapse reads this and realises that just one pill can bring back symptoms apparently. Please excuse my terrible spelling. Also, the depression I experienced was beyond anything I have ever experienced in my life. How long does that last? Why am I still experiencing such strong withdrawl? I am craving so hard today..... By the way I am agoraphobic and rarely leave the house so are NA meetings an option?

Last edited by Administrator; 04-02-2012 at 08:58 AM.

 
The following 2 users give hugs of support to: drowning75
Arianna2 (04-01-2012), shaysababe (04-15-2012)
Sponsors Lightbulb
   
Old 04-01-2012, 08:52 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: When will this end? Opiate withdrawl

It's not the 1 pill that caused the WD systems...you've never gotten out of the detox phase....you quit in Jan...then took pills a month later...quit for a few weeks....then took another pill.....your system has never really went through the whole detox process and lived for any long period without narcotics. You used this drug for 3 years, thats a long time for your body to be used to a substance...it takes a while for you body/brain to realize it can live without that substance. Narcotic withdrawals can last for months when you stay clean and don't relapse....each time you relapse you just restart the process.

You said your an "agoraphoebic" which points to strong underlying mental disorders, i.e. the depression you had, you may be more prone to it than others. You need to address that with a Dr. or psychiatrist, depression that strong generally requires medical treatment. With the many times you've relapsed in the short time you've tried to detox, it sounds as if a support group would be a good thing for you, people to back you up on a daily basis, help you stay strong. Check out NA meetings in your area.

Quitting narcotics/opiods cold turkey is never really a good idea...generally a slow taper is the way to do it. Giving your body time to adjust to being without the drug over a length of time allows you to safely get off the drug and help the WD symptoms to not be as bad. I assume your being treated for the PAWS, does you Dr. know of your quitting the morphine, are they giving you any support or guidance?

Kat

Last edited by Administrator; 04-02-2012 at 08:55 AM.

 
Old 04-02-2012, 01:43 PM   #3
Newbie
(female)
 
Join Date: Apr 2012
Location: 97220
Posts: 3
drowning75 HB User
Re: When will this end? Opiate withdrawl

Yes, you are correct. I should check out some NA meetings A.S.A.P because I probably won't stay clean with out them. Are there any online meetings or resources for someone in my position? I was not aware that one pill would bring me back to square one but I am glad I know that now so I do not make the same mistake again. As I have been clean for over 3 weeks now I do not think I would try the tapering route as I would feel like I was backtracking in a way. I tried tapering so many times in the past and that did not work out for me. Something involving pain would always come up and make me feel that I could up my dose for the day to compensate. Basically I know it equates to making excuses for myself to use. I was on citalopram for my depression for many years but it does not seem to help. Yes, I have been dealing with the mental health issues since I was a teen and I am now in my 30's so that probably did agrevate the depression from detox. ...... How long have you been clean for? Did you taper when you quit? Did you use NA meetings for help? How do I find an NA meeting?

 
Old 04-03-2012, 12:41 AM   #4
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: When will this end? Opiate withdrawl

I am a chronic pain patient since I was 17. In order to walk I use Morphine, Oxycodone, Ibuprofen, and Soma daily....I've been on strong narcotics daily for the past 10 years.

I've also had 27 surgeries in the last 13 years and have had to detox off of pain meds prior to surgery dates so that the anesethsia and post op pain control would work. I also have mental issues, i'm bi-polar and in some of my not quite so bright and shining manic states when the pain would be bad and my meds weren't cutting it, I would self medicate with Percocet or Ultram even though I wasn't on it at the time, and even cocaine for a while....Trust me a manic bi polar brain does not always think the clearest. And yes to answer your question I did use slow tapers to get off the percocet and Ultram, those were at 2 seperate times, 2 different tapers.

I have detoxed from everything that I was not supposed to be taking and now only take the narcotics I am Rx'd and only as they are prescribed...never an extra pill, never crush em up....I can generally keep my pain down around a 5 on good days. My diseases are degenerative so they are and will continue to get worse as I get older....which will mean more surgeries, and continuing amounts of pain medication, my goal it to just try and use the bare minimum. At this point I take 180mgs Morphine/day, 60 mgs Oxycodone/day, 1600mgs Ibuprofen/day and 1 - 2 Soma/day as needed. I know that it is time for an increase in pain meds, because my pain for the last couple of months hangs around a 7 on good days....but I fight tooth and nail to not raise the meds unless I absolutely have to.

Besides the above mentioned pain meds, I also take Lithium, Lexapro, Vistaril, Klonopin, Clonodine, Premarin, Topomax, Axert, Ambien, Vit D, Vit b12 injections, and I think that's it right now...lots of drugs to keep up with and make sure they all play nice with each other in my system. My "drug health" is like a puzzle if you adjust or change one med, all the others tend to get out of whack....like missing a puzzle piece....and once they get out of whack it takes a minor miracle to get them all back playing nicely again.

You keep focusing on that 1 pill....it's not the 1 pill, it's the fact that withdrawals can last for months, because your body stores these drugs in various systems in your body, including your fat stores. So each time you relapsed you just woke up the remaining drug that was still in your system and the WD symptoms got bad again. What you need to do, is toss out any pills that you have left, or around the house, so that your not so easily tempted to fall again. Flush them down the drain. It won't be so easy for you to rationalize cheating and taking a pill, if there are no pills there to be taken.

When you finally get the drug out of your system and keep it out for a couple of months, then the WD symptoms and cravings should start to get easier and more manageable.

Kat

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!